Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 442, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 5:04 AM CST for Jasper County, Jones County, Mississippi. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2014, 5:04 AM CST (11:04 UTC)
- Expired
- Dec 23, 2014, 6:00 AM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 5:05 AM CST | HAIL 1 | 4 W Soso, MS | REPORTED ALONG BERNIS HILL RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
749
WUUS54 KJAN 231104
SVRJAN
MSC061-067-231200-
/O.NEW.KJAN.SV.W.0442.141223T1104Z-141223T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 600 AM CST
* AT 505 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF TAYLORSVILLE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOSS AROUND 515 AM CST.
HEIDELBERG AROUND 530 AM CST.
STAFFORD SPRINGS AROUND 535 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8894 3179 8894 3160 8940 3180 8940
3180 8932 3183 8931 3210 8892 3182 8891
TIME...MOT...LOC 1105Z 238DEG 41KT 3176 8931
HAIL...1.00IN
WIND...60MPH
$$
193 follow-up statements
665
WWUS54 KJAN 231124
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CST TUE DEC 23 2014
MSC061-067-231200-
/O.CON.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JONES MS-JASPER MS-
524 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER AND NORTHERN JONES COUNTIES UNTIL 600 AM CST...
AT 524 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...AND
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEIDELBERG AROUND 535 AM CST.
STAFFORD SPRINGS AROUND 540 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8894 3179 8894 3169 8931 3180 8932
3183 8931 3210 8892 3182 8891
TIME...MOT...LOC 1124Z 233DEG 37KT 3185 8916
HAIL...1.00IN
WIND...60MPH
$$
19960
WWUS54 KJAN 231144
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 AM CST TUE DEC 23 2014
MSC067-231154-
/O.CAN.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JONES MS-
544 AM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JONES COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3182 8891 3181 8918 3181 8921 3189 8923
3210 8892
TIME...MOT...LOC 1144Z 229DEG 35KT 3189 8911
$$
MSC061-231200-
/O.CON.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JASPER MS-
544 AM CST TUE DEC 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER COUNTY UNTIL 600 AM CST...
AT 544 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HEIDELBERG AROUND 550 AM CST.
STAFFORD SPRINGS AROUND 555 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8891 3181 8918 3181 8921 3189 8923
3210 8892
TIME...MOT...LOC 1144Z 229DEG 35KT 3189 8911
HAIL...1.00IN
WIND...60MPH
$$882
WWUS54 KJAN 231158
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
558 AM CST TUE DEC 23 2014
MSC061-231208-
/O.EXP.KJAN.SV.W.0442.000000T0000Z-141223T1200Z/
JASPER MS-
558 AM CST TUE DEC 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY
WILL EXPIRE AT 600 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3182 8891 3181 8918 3181 8921 3189 8923
3210 8892
TIME...MOT...LOC 1158Z 229DEG 35KT 3198 8899
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 3:40 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 23, 3:40 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST TUE DEC 23 2014 ...SEVERE STORMS POSSIBLE TODAY IN MAINLY SOUTHEASTERN MISSISSIPPI... .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM MOIST AIR CONTINUES TO OVERSPREAD MUCH OF THE FORECAST AREA THIS MORNING...AS NOTED BY THE LOW AND MIDDLE 60S DEW POINTS LOCATED OVER CENTRAL AND SOUTHERN PORTIONS OF THE CWA...WITH UPPER 50S DEW POINTS ALONG THE HIGHWAY 82 CORRIDOR. ALL OF THIS IS AHEAD OF AN EASTWARD MOVING COLD FRONT...CURRENTLY STRETCHING SOUTHEAST ALONG A LINE FROM NEAR JONESBORO ARKANSAS TO RUSTON LOUISIANA TO LUFKIN TEXAS. ISOLATED SHOWERS WERE NOTED ON RADAR SHIFTING NORTHEAST OVER MAINLY EAST CENTRAL AND SOUTHEAST MISSISSIPPI. AS WE PROGRESS THROUGH THE TODAY AND THE AFOREMENTIONED COLD FRONT PUSHES INTO THE FORECAST AREA...A DIGGING AND DEEPENING MID/UPPER LEVEL TROUGH OVER THE NATION'S MID-SECTION WILL CAUSE A SURFACE LOW TO DEVELOP OVER THE NORTHERN GULF OF MEXICO ALONG THE FRONT. THIS SURFACE LOW WILL RACE NORTHEAST ALONG THE FRONT AND ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING. MEANWHILE ALOFT... DIVERGENCE OVER MUCH OF THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA WILL INCREASE AS WE BECOME BETTER ALIGNED IN THE RIGHT ENTRANCE QUAD OF AN 120 KNOT UPPER JET. ON THE WARM SECTOR SIDE...EASTERN PERIPHERY...OF THE NORTHEAST LIFTING SURFACE LOW...WARM DEEPLY MOIST AND UNSTABLE AIR WILL SURGE NORTHEAST OVER MAINLY THE EASTERN TWO THIRDS OF THE FORECAST AREA. MEANWHILE ON THE BACK SIDE OF THE LOW...WESTERN PERIPHERY...COOLER LESS UNSTABLE AIR WILL ADVECT SOUTH INTO THE DELTA REGION. ALL OF THIS WILL SET THE STAGE FOR INCREASING SHOWERS AND STORMS AS WE PROGRESS THROUGH THE MORNING AND INTO THIS AFTERNOON. SOME STORMS COULD BE SEVERE...ESPECIALLY OVER CENTRAL... SOUTHERN... AND EASTERN PORTIONS OF THE CWA DURING THIS TIMEFRAME. IN THESE AREAS...SUFFICIENT INSTABILITY AND DEEP-LAYER WIND SHEAR WILL EXIST AND SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES... AND HAIL ARE POSSIBLE. WITH CONFIDENCE INCREASING THAT THIS COMBINATION WILL BE ITS BEST ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI...WITH SOME SUPER CELLS POSSIBLE...AN ELEVATED POTENTIAL FOR SEVERE STORMS AND TORNADOES...WITH THE POTENTIAL FOR A STRONG TORNADO NOT BEING RULED OUT...WILL BE INTRODUCED INTO THE HWO ON THIS PACKAGE. THIS AREA WILL BE HIGHLIGHTED ALONG AND SOUTH OF A BROOKHAVEN TO MERIDIAN LINE. ALL OF THIS SAID...IF THE SURFACE LOW TRACKS TO FAR TO THE EAST OR IF INTENSE CONVECTION ALONG THE COAST CUTS OFF MOISTURE FLOW INTO THE AREA...IT COULD POTENTIALLY INHIBIT ANY SEVERE WEATHER POTENTIAL OVER THE CWA. ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE COLDER DRIER AIR INTO THE REGION. LIGHT RAIN WILL CONTINUE INTO WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY REMAINING MOISTURE OVER THE AREA. CLOUDS WILL LIKELY LINGER OVER MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/ .LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT. BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS WELL. BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF ZONES THIS PERIOD CONSIDERING TRENDS. THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST. HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH THE END OF THE EXTENDED PERIOD. THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY INTERESTED. /BB/ && .AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW STRATUS...FOG...AND ISOLATED CONVECTION. THE FOG WILL DISSIPATE THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. WITH THE EXCEPTION OF KGLH AND KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI. THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST THROUGH THE AREA LATER TODAY. INCREASING CONVECTION THROUGH THE PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN OBSERVED ON STATION. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 41 52 33 / 88 68 18 8 MERIDIAN 69 48 54 33 / 92 86 17 11 VICKSBURG 67 39 51 31 / 89 55 16 5 HATTIESBURG 73 49 58 34 / 91 68 17 12 NATCHEZ 68 40 51 33 / 85 46 16 6 GREENVILLE 58 40 49 32 / 88 74 20 7 GREENWOOD 64 41 51 33 / 91 81 22 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/BB
Hazardous weather outlook, Dec 23, 4:08 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 408 AM CST TUE DEC 23 2014 ARZ074-075-LAZ007>009-015-MSZ018-019-025>028-034-035-040-041- 240000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY- 408 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... FOG THREAT...LIMITED TIMING...TODAY PATCHY DENSE FOG CAPABLE OF REDUCING VISIBILITIES TO ONE QUARTER OF A MILE OF LESS IS POSSIBLE THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ016-023>026-MSZ029>033-036>039-042>051-053-054-059>061-240000- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 408 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY FOG THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS MORNING INTO THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND HAIL ARE POSSIBLE. IN ADDITION...PATCHY DENSE FOG CAPABLE OF REDUCING VISIBILITIES TO ONE QUARTER OF A MILE OF LESS IS POSSIBLE THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ052-055>058-062>066-072>074-240000- LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 408 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY FOG THREAT...LIMITED TIMING...TODAY THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS FROM THIS MORNING INTO THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS... TORNADOES...AND HAIL ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT. IN ADDITION...PATCHY DENSE FOG CAPABLE OF REDUCING VISIBILITIES TO ONE QUARTER OF A MILE OF LESS IS POSSIBLE THIS MORNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 19 && ...HAZARD LEGEND... *FOG* EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO. HIGH...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE LIKELY. ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 23, 3:53 AM CST, 1 hour 11 minutes before
MSZ064-065-072-073-231040-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
353 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST TUE DEC 23 2014
...STRONG STORM PASSING JUST NORTH OF COLUMBIA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED OVER MORGANTOWN AT 353 AM
CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN
LAMAR AND NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8991 3132 9005 3133 9005 3140 8998
3139 8996 3141 8996 3179 8953 3179 8950
3168 8939 3149 8940
TIME...MOT...LOC 0953Z 227DEG 36KT 3132 8991
BYBSpecial weather statement, Dec 23, 4:36 AM CST, 28 minutes before
MSZ056-057-065-066-231120-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
436 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CST TUE DEC 23 2014
...STRONG STORM APPROACHING COLLINS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 6 MILES SOUTHWEST OF COLLINS AT
436 AM CST...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...SOUTHWESTERN JASPER...NORTHWESTERN JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3152 8959 3152 8960 3153 8960 3155 8962
3158 8970 3161 8973 3208 8921 3190 8901
3147 8958
TIME...MOT...LOC 1036Z 226DEG 38KT 3159 8960
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:56 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Dec 23, 3:53 AM CST | Special Weather Statement | JAN | Covington | 47 min |
| Dec 23, 4:36 AM CST | Special Weather Statement | JAN | Covington | 44 min |
| Dec 23, 6:01 AM CST | Special Weather Statement | JAN | Lauderdale | 59 min |
| Dec 23, 6:44 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Dec 23, 7:11 AM CST | Special Weather Statement | JAN | Franklin | 44 min |
| Dec 23, 7:38 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 52 min |
| Dec 23, 8:38 AM CST | Special Weather Statement | JAN | Madison | 47 min |
| Dec 23, 10:33 AM CST | Special Weather Statement | JAN | Winston | 27 min |
| Dec 23, 10:39 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 23 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 29 min |
| Dec 23, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 39 min |
| Dec 23, 10:55 AM CST | Special Weather Statement | JAN | Jefferson | 30 min |
| Dec 23, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 23, 11:12 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Dec 23, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 36 min |
| Dec 23, 11:57 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 35 min |
| Dec 23, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 66 min |
| Dec 23, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Dec 23, 12:30 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 35 min |
| Dec 23, 12:31 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 37 min |
| Dec 23, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Dec 23, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 38 min |
| Dec 23, 1:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 23, 1:26 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Dec 23, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| Dec 23, 1:57 PM CST | Tornado Warning | JAN | Marion | 43 min |
| Dec 23, 2:33 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 57 min |
| Dec 23, 2:52 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Dec 23, 3:00 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 3 hr |
| Dec 23, 3:20 PM CST | Tornado Warning | JAN | Jasper, Jones | 40 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 38 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Dec 23, 3:49 PM CST | Tornado Warning | JAN | Clarke | 56 min |
| Dec 23, 3:51 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Dec 23, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 51 min |
| Dec 23, 4:25 PM CST | Tornado Warning | JAN | Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.